The Journal of the Japan Society for Respiratory Endoscopy
Online ISSN : 2186-0149
Print ISSN : 0287-2137
ISSN-L : 0287-2137
A Case of Temsirolimus-induced Interstitial Pneumonia with Diffuse Alveolar Damage
Tomoyuki OgataKimitake TsuchiyaShiro SonodaShuta YamauchiMasahiro IshizukaYuichiro NeiToshihide FujieNaohiko Inase
Author information
JOURNALS FREE ACCESS

2012 Volume 34 Issue 6 Pages 568-572

Details
Abstract

Background. Temsirolimus, a selective inhibitor of mammalian target of rapamycin (mTOR), is one of the few effective drugs for patients with advanced renal cell carcinoma, but might induce interstitial pneumonia. Case. A 52-year-old man who had been treated with temsirolimus for advanced renal cell carcinoma complained of dyspnea on exertion 44 days after initiation of the temsirolimus treatment and was diagnosed as having interstitial pneumonia. Chest CT scan showed diffuse non-segmental consolidation bilaterally mainly in the lower lobes. Transbronchial lung biopsy revealed diffuse alveolar damage (DAD). The treatment with corticosteroid was effective. However, the fibrotic change of the lung remained and he needed oxygen therapy even after the corticosteroid treatment. Conclusion. Although reported cases of temsirolimus induced interstitial pneumonia are rare in Japan, we should be careful of its occurrence with possible increased use of this drug in the future.

Information related to the author
© 2012 The Japan Society for Respiratory Endoscopy
Previous article Next article
feedback
Top